Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 5, 1997, 8:40 AM CST for 4 counties in Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1997, 8:40 AM CST (14:40 UTC)
- Expired
- Mar 5, 1997, 1:45 PM CST
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cannon County, TN, Coffee County, TN, DeKalb County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051444 FFWBNA TNC137-003-015-027-031-041-087-117-133-141-159-177-185-051945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 840 AM CST WED MAR 5 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 145 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...PICKETT COUNTY IN MIDDLE TENNESSEE ...BEDFORD COUNTY...CANNON COUNTY...CLAY COUNTY...COFFEE COUNTY ...DE KALB COUNTY...JACKSON COUNTY...MARSHALL COUNTY...OVERTON COUNTY ...PUTNAM COUNTY...SMITH COUNTY...WARREN COUNTY...WHITE COUNTY AT 837 AM CST...VERY STRONG THUNDERSTORMS CONTINUED TO PRODUCE HEAVY RAINFALL IN THE WARNED AREAS. DOPPLER RADAR ESTIMATES RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES HAD FALLEN IN SOME OF THESE COUNTIES SINCE 730 AM CST. PEOPLE LIVING IN LOW LYING AREAS AND ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY IF RISING WATER THREATENS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 2:57 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 5, 2:57 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION ...UPDATE... NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST WED MAR 5 1997 HAVING HAD TIME TO ASSESS RAINFALL POTENTIAL BELIEVE WE NEED TO ISSUE FLASH FLOOD WATBCH FOR MID STATE FOR TODAY. RAINFALL AMOUNTS COULD REACH ONE INCH ACROSS PARTS OF MID STATE BETWEEN DAYBREAK AND THIS EVENING. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:03 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 5, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 5, 3:53 AM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 67 min |
| Mar 5, 4:07 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 68 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 59 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 59 min |
| Mar 5, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 66 min |
| Mar 5, 5:46 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 59 min |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Stewart | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Dickson, Montgomery | 3 hr |
| Mar 5, 7:18 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 57 min |
| Mar 5, 7:28 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 62 min |
| Mar 5, 7:54 AM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Decatur, Hickman, Perry | 5 hr |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Rutherford, Williamson | 5 hr |
| Mar 5, 8:08 AM CST | Severe Thunderstorm Warning | OHX | DeKalb | 37 min |
| Mar 5, 8:28 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 32 min |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Putnam, White | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Smith | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Bedford, Marshall | 5 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Benton, Humphreys | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale, Wilson | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Davidson | 4 hr |
| Mar 5, 10:33 AM CST | Flash Flood Warning | OHX | Lewis, Maury | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.